MAUDE Adverse Event Report: INTELLIGENT ENDOSCOPY LLC. SMARTBAND SAFEGRIP MULTI-BAND LIGATION; HEMORRHOIDAL LIGATOR

INTELLIGENT ENDOSCOPY LLC. SMARTBAND SAFEGRIP MULTI-BAND LIGATION; HEMORRHOIDAL LIGATOR
Model Number SLK-6-LF
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: (b)(6) 2019.As part of our evaluation, the service center followed up with the user facility and was informed there was no unexpected bleeding reported.It is unknown if the band was retrieved.The intended procedure was completed.No longer stay or additional procedures were required.The device was not returned to the service center for evaluation.The cause of the reported event cannot be determined; however, based on similar reports, the original equipment manufacturer (oem) reported that a potential contributing factor is too much tension applied on the deployment cord.The oem also, reported that an over rotating of the handle during band deployment can cause this type of tension.The instructions for use under "system preparation" states ¿during device setup, putting too much tension on the deployment cord can cause premature band deployment." in addition, the oem reported that the possibility of a band falling off into a patient is considered rare.
 
Event or Problem Description
The service center received a user facility medwatch form that reports near the end of a hb esophagogastroduodenoscopy with variceal band ligation procedure, the band misfired on its own and fell into the patient¿s esophagogastric junction (egj).The scope was slowly withdrawn while suctioning air and fluid.The patient tolerated the procedure well.It was reported that prior to the incident the surgeon had introduced the video gastroscope into the patient¿s esophagus, stomach and duodenum and observed the following findings: the second and third portion of the duodenum and duodenal bulb were normal and the papilla of vater was seen.The pylorus was patent.The patient¿s stomach had cobblestoning of the mucosa.The retroflexed view showed no other abnormalities.In addition, the patient¿s squamocolumnar junction was approximately at 38cm with a nodular inflamed area as well as scars and ulcers noted on the esophagus which were likely attributed to previous banding.The esophagus had scars and ulcers from previous banding and 2 columns of varices that were banded x 4.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the device evaluation results.The customer returned a slk-6-lf reporting that the device misfired on its own.The device was decontaminated upon being received.The device was captured in its arrival state.The returned parts appear to be intact and have no visual defects.There were two green bands and one blue band returned in the package.The device will be sent to the oem for further investigation.A dhr review was performed and found the lot was built to manufacturing specifications and met manufacturing requirements prior to shipment.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the original equipment manufacturer (oem) device evaluation results.The original equipment manufacturer (oem) performed a secondary physical evaluation.The returned components are the handle, loading device, barrel, 3 elastomer bands, deployment cord (which has been cut), connector tube, and pentax adaptor.The oem reported that all the components were within specification, including the cut deployment cord which was pieced together.The oem reported that the cause of the deployed band is due to user error."over rotating the handle can cause a band to start the deployment process as the endoscope is withdrawn from the esophagus added tension could have caused the band to misfire during endoscope removal." the oem recommended continued customer training/support on proper use of the device.Ensuring the physician knows when the band is deployed by a noticeable tactile sensation.

Brand Name
SMARTBAND SAFEGRIP MULTI-BAND LIGATION
Common Device Name
HEMORRHOIDAL LIGATOR
Manufacturer (Section D)
INTELLIGENT ENDOSCOPY LLC.
4740 commercial prk crt, ste 1
clemmons NC 27012
MDR Report Key8686369
Report Number2951238-2019-00923
Device Sequence Number14081087
Product Code MND
UDI-Device Identifier00850261006033
UDI-Public(01)00850261006033(17)201126
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2020
Device Model NumberSLK-6-LF
Device Catalogue NumberIE11004
Device Lot NumberG11000214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer10/28/2019
01/28/2020
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date11/18/2019
02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight74